MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH POSITIONING DEVICE FOR GUIDING BLOCK; GUIDE

OBERDORF SYNTHES PRODUKTIONS GMBH POSITIONING DEVICE FOR GUIDING BLOCK; GUIDE
Catalog Number 03.108.006
Medical Device Problem Codes Break (1069); Component Misassembled (4004)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product investigation was conducted.Visual inspection: as received condition, positioner f/aiming block has been returned unpacked and outside the original depuy synthes packaging.The lot number on the label of the packaging bag received corresponds to the lot number on the complaint part.The instrument received was not in a good condition.Further traces of use or further damages were visible.The shaft was in the hole of the slider 1 and not in the hole of the positioning plate, like normal condition.The shaft was outside of its position.Dimensional inspection: on the positioning plate the hole diameter 02.5 -0.01/0.02 (se_141794 rev.B) was after assembling not measurable.The shaft is pressed to the hole on the positioning plate.This value was not measurable.Document/specification review: a manufacturing record evaluation was performed, where no non conformances, abnormalities nor deviations were identified which could lead to the complaint failure.On process step 0050 "assembling" the parts were checked 100% according to inspection sheet.After assembling, the parts were checked 100% with a functional test.This functional test was documented to 100% on inspection sheet.Moreover, before packaging, the parts were inspected according to the document general inspection sheet by sample inspection again in the process step "final inspection".Based on the inspection of the dhr, no deviations were detected in this process step.In addition, the revision of the drawings of article 03.108.006 valid at the time of manufacturing, was reviewed and no relevant design changes were identified.Summary: the received condition of the complaint does agree with the complaint description since the returned device is damaged which could lead to the complaint condition.Therefore, this complaint is rated as confirmed.In conclusion, the complaint is not valid, since the part was inspected several times by 100%, as well as by 100% inspection during the production and no deviations were found in the manufacturing documentation.Hence, no manufacturing deficiency was detected and consequently no further actions have been taken.A device history record (dhr) review was conducted: part: 03.108.006.Lot: 9602724.Manufacturing site: (b)(4).Release to warehouse date: 02.Oct.2015.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, during proximal femoral osteotomy to treat varisation osteotomy the positioning device for guiding block instrument in the loan kit was damaged.It had been reassembled incorrectly and could not be used or correctly assembled.It caused significant disruption to this pediatric case and the surgeon had to compromise his initial surgical plan.No back up device was available.There was surgical delay of around 20-30 minutes.Procedure was completed.Patient outcome is unknown.This report is for one (1) positioning device for guiding block.This is report 1 of 1 for complaint (b)(4).

Brand Name
POSITIONING DEVICE FOR GUIDING BLOCK
Common Device Name
GUIDE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9491738
Report Number8030965-2019-71232
Device Sequence Number2080626
Product Code FZX
UDI-Device Identifier07611819847262
UDI-Public(01)07611819847262
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.108.006
Device Lot Number9602724
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2019
Initial Report FDA Received Date12/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1